On non-inflectional solutions of non-uniform elasticae

G. Domokos, Philip Holmes

Research output: Contribution to journalArticle

10 Citations (Scopus)

Abstract

We study buckled states of non-uniform elasticae and show that solutions having pairs of loops not separated by inflection points appear if and only if there is an (isolated) minimum in the bending stiffness. Such solutions lie on branches disconnected from the trivial solution in the global bifurcation diagram and so we obtain partial information regarding the qualitative structure of the latter.

Original languageEnglish
Pages (from-to)677-685
Number of pages9
JournalInternational Journal of Non-Linear Mechanics
Volume28
Issue number6
DOIs
Publication statusPublished - 1993

Fingerprint

Point of inflection
Global Bifurcation
Partial Information
Bifurcation Diagram
Stiffness
Trivial
Branch
If and only if
inflection points
stiffness
diagrams

ASJC Scopus subject areas

  • Mechanical Engineering
  • Statistical and Nonlinear Physics

Cite this

On non-inflectional solutions of non-uniform elasticae. / Domokos, G.; Holmes, Philip.

In: International Journal of Non-Linear Mechanics, Vol. 28, No. 6, 1993, p. 677-685.

Research output: Contribution to journalArticle

@article{8eee3c9fe8394d50afa3f2240e02791f,
title = "On non-inflectional solutions of non-uniform elasticae",
abstract = "We study buckled states of non-uniform elasticae and show that solutions having pairs of loops not separated by inflection points appear if and only if there is an (isolated) minimum in the bending stiffness. Such solutions lie on branches disconnected from the trivial solution in the global bifurcation diagram and so we obtain partial information regarding the qualitative structure of the latter.",
author = "G. Domokos and Philip Holmes",
year = "1993",
doi = "10.1016/0020-7462(93)90028-J",
language = "English",
volume = "28",
pages = "677--685",
journal = "International Journal of Non-Linear Mechanics",
issn = "0020-7462",
publisher = "Elsevier Limited",
number = "6",

}

TY - JOUR

T1 - On non-inflectional solutions of non-uniform elasticae

AU - Domokos, G.

AU - Holmes, Philip

PY - 1993

Y1 - 1993

N2 - We study buckled states of non-uniform elasticae and show that solutions having pairs of loops not separated by inflection points appear if and only if there is an (isolated) minimum in the bending stiffness. Such solutions lie on branches disconnected from the trivial solution in the global bifurcation diagram and so we obtain partial information regarding the qualitative structure of the latter.

AB - We study buckled states of non-uniform elasticae and show that solutions having pairs of loops not separated by inflection points appear if and only if there is an (isolated) minimum in the bending stiffness. Such solutions lie on branches disconnected from the trivial solution in the global bifurcation diagram and so we obtain partial information regarding the qualitative structure of the latter.

UR - http://www.scopus.com/inward/record.url?scp=0027702226&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0027702226&partnerID=8YFLogxK

U2 - 10.1016/0020-7462(93)90028-J

DO - 10.1016/0020-7462(93)90028-J

M3 - Article

VL - 28

SP - 677

EP - 685

JO - International Journal of Non-Linear Mechanics

JF - International Journal of Non-Linear Mechanics

SN - 0020-7462

IS - 6

ER -